Alert archive / Kentucky / Freeze Warnings in 2012

Freeze Warning 13, NWS Wilmington, OH

October 31, 201211 counties in Kentucky; 7 counties in Ohio; 4 counties in Indiana

NWS Wilmington, OH issued this freeze warning at Oct 31, 2012, 2:48 PM EDT for 11 counties in Kentucky; 7 counties in Ohio; 4 counties in Indiana. It took effect at Nov 1, 2012, 3:00 AM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2012, 2:48 PM EDT (18:48 UTC)
In effect from
Nov 1, 2012, 3:00 AM EDT
Expired
Nov 1, 2012, 6:05 AM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
All 22 counties

Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Brown County, OH, Butler County, OH, Clermont County, OH, Greene County, OH, Hamilton County, OH, Montgomery County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 77 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WWUS71 KILN 311848
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
248 PM EDT WED OCT 31 2012

INZ073>075-080-KYZ089>099-OHZ061-062-070-071-077>079-010300-
/O.NEW.KILN.FZ.W.0013.121101T0700Z-121101T1400Z/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-MONTGOMERY-
GREENE-BUTLER-WARREN-HAMILTON-CLERMONT-BROWN-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...DAYTON...XENIA...
HAMILTON...LEBANON...CINCINNATI...MILFORD...GEORGETOWN
248 PM EDT WED OCT 31 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY.

* LOCATIONS...PARTS OF THE MIAMI VALLEY...PARTS OF SOUTHWEST
  OHIO...PARTS OF SOUTHEAST INDIANA AND PARTS OF NORTHERN
  KENTUCKY. 

* TEMPERATURES...TEMPERATURES WILL FALL INTO THE MID 20S TO THE
  LOWER 30S BY SUNRISE THURSDAY MORNING.

* TIMING...CLOUDS WILL SLOWLY CLEAR FROM WEST TO EAST
  OVERNIGHT...ALLOWING TEMPERATURES TO DROP TO OR BELOW FREEZING.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR
KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW
32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND
CLOSE TO THE WARNED AREA.

&&

$$
2 follow-up statements
754 
WWUS71 KILN 010201
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
1001 PM EDT WED OCT 31 2012

INZ073>075-080-KYZ089>099-OHZ061-062-070-071-077>079-011015-
/O.CON.KILN.FZ.W.0013.121101T0700Z-121101T1400Z/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-MONTGOMERY-
GREENE-BUTLER-WARREN-HAMILTON-CLERMONT-BROWN-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...DAYTON...XENIA...
HAMILTON...LEBANON...CINCINNATI...MILFORD...GEORGETOWN
1001 PM EDT WED OCT 31 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT
THURSDAY...

* LOCATIONS...PARTS OF THE MIAMI VALLEY...PARTS OF SOUTHWEST 
  OHIO...PARTS OF SOUTHEAST INDIANA AND PARTS OF NORTHERN 
  KENTUCKY.

* TEMPERATURES...TEMPERATURES WILL FALL INTO THE MID 20S TO THE 
  LOWER 30S BY SUNRISE THURSDAY MORNING.

* TIMING...CLOUDS WILL SLOWLY CLEAR FROM WEST TO EAST 
  OVERNIGHT... ALLOWING TEMPERATURES TO DROP TO OR BELOW 
  FREEZING.

* IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR 
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW
32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND
CLOSE TO THE WARNED AREA.

&&

$$
638 
WWUS71 KILN 011005
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
605 AM EDT THU NOV 1 2012


INZ073>075-080-KYZ089>099-OHZ061-062-070-071-077>079-011115-
/O.CAN.KILN.FZ.W.0013.000000T0000Z-121101T1400Z/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-MONTGOMERY-
GREENE-BUTLER-WARREN-HAMILTON-CLERMONT-BROWN-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...DAYTON...XENIA...
HAMILTON...LEBANON...CINCINNATI...MILFORD...GEORGETOWN
605 AM EDT THU NOV 1 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
FREEZE WARNING.

TEMPERATURES ARE STAYING WARMER THAN ANTICIPATED DUE TO LINGERING
CLOUD COVER AND WINDS...SO THE FREEZE WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this freeze warning went out at Oct 31, 1:59 PM EDT, 49 minutes earlier.

Area forecast discussion, Oct 31, 1:59 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
159 PM EDT WED OCT 31 2012

.SYNOPSIS...
THE REMNANTS OF HURRICANE SANDY WILL CONTINUE TO MOVE NORTHEAST
TODAY THROUGH THURSDAY...LEAVING THE OHIO VALLEY IN A COOL AND
SOMEWHAT MOIST NORTHWESTERLY FLOW. HIGH PRESSURE AND DRY AIR WILL
BUILD IN FOR FRIDAY. A TROUGH OF LOW PRESSURE MOVING THROUGH THE
LOWER OHIO VALLEY MAY BRING SHOWERS ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BAND OF PCPN STREAMING OFF OF LAKE MI...CONTINUES TO DROP SE
ACROSS PORTIONS OF THE FA. AS THE REMNANTS OF SANDY BEGIN TO PULL
AWAY...THE MODELS ARE SUGGESTING THAT THE BAND WILL SLOWLY LOSE
ITS CONNECTION TO THE LAKE TODAY AND WILL SLOWLY WEAKEN.
THICKNESSES WILL BE WARM ENOUGH TODAY FOR THE PCPN TO BE ALL RAIN.

PREVIOUSLY FORECASTED HIGHS IN THE LOWER TO MID 40S STILL LOOK
GOOD.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THE CHANCE OF RAIN AND SNOW SHOWERS WILL LINGER TONIGHT MAINLY
OVER NORTHERN LOCATIONS IN A PERSISTENT NORTHWEST FLOW BEHIND THE
LOW WHICH WILL BE IN SOUTHEAST CANADA. A LIGHT DUSTING OF SNOW
WILL BE POSSIBLE TOWARD THURSDAY MORNING. TEMPERATURES WILL
APPROACH FREEZING TONIGHT BUT MAY REMAIN ABOVE FREEZING DUE TO
WIND FLOW AND CLOUD COVER.

DRY WEATHER IS EXPECTED LATER ON THURSDAY AS THE EXTREMELY LARGE
LOW AND ITS MOISTURE SHIELD PROGRESS AWAY FROM THE AREA AND HIGH
PRESSURE STARTS TO BUILD IN ON A NORTHWESTERLY UPPER FLOW. THE DRY
WEATHER SHOULD CONTINUE THROUGH FRIDAY AS THE HIGH BUILDS
SOUTHEAST. HIGH TEMPERATURES WILL REBOUND TO AROUND 50 FOR
THURSDAY AND FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SHOWERS WILL BE A GOOD POSSIBILITY ON SATURDAY WHEN A TROUGH OF
LOW PRESSURE IS DEPICTED BY THE GFS AND ECMWF TO CROSS THE OHIO
VALLEY. A FEW MORE SHOWERS MAY OCCUR WITH PASSAGE OF AN UPPER
TROUGH ON SUNDAY. MONDAY AND TUESDAY LOOK TO BE DRY UNDER HIGH
PRESSURE. KEPT NEAR TO SLIGHTLY COOLER THAN NORMAL TEMPERATURES
THROUGH THE PERIOD.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
REMNANTS OF SANDY WILL SLOWLY ROTATE NORTHEAST AND FILL THRU THE
THE TAF PERIOD. BAND OF SHOWERS ON THE BACK OF THE SANDY
CIRCULATION...WHICH IS RUNNING OFF OF LAKE MI...SHOULD TO CONTINUE
TO WEAKEN THIS AFTN. SCT SHRA OR DRIZZLE WILL BE POSSIBLE THRU 00Z
ACROSS THE NRN TAFS...WITH SOME MVFR VSBYS POSSIBLE.

MVFR CIGS SHOULD REMAIN OVER THE TAFS THROUGH 06Z. MODELS THEN
START TO MOVE THE BACK EDGE OF THE CLOUDS SHIELD EWD. BROUGHT
CLEARING INTO CVG/LUK 08Z-09Z. THE BACKEDGE SHOULD PROGRESS EWD
AND SHOULD REACH THE ERN TAFS BY 15Z.

.OUTLOOK...MVFR CEILINGS POSSIBLE SATURDAY EVENING INTO SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...SITES
SHORT TERM...CONIGLIO
LONG TERM...CONIGLIO
AVIATION...SITES
Hazardous weather outlook, Oct 31, 5:01 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
501 AM EDT WED OCT 31 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-010915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
501 AM EDT WED OCT 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in Kentucky, 2012Freeze Warnings in Ohio, 2012Freeze Warnings in Indiana, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.